MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, LONG, ÿ 7X260MM; IMPLANT, TRAUMA

ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, LONG, ÿ 7X260MM; IMPLANT, TRAUMA
Catalog Number 47249626007
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Paresthesia (4421)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a closed reduction and osteosynthesis with an endomedullary nail of the right humerus.Subsequently, 70 days later, the patient presented with anteroexternal pain and first finger paresthesia.It was confirmed radiographically that one of the proximal screws had migrated.And underwent a revision, the migrated screw was explanted without complications.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, 4x46mm item# 47248604640 lot# 3204742.Blunt tip screw, 4x46mm item# 47248604640 lot# 3201659.Blunt tip screw, 4x50mm item# 47248605040 lot# 3207861.Cortical bone screw, 4x28mm item# 47248612840 lot# 3196589.Cortical bone screw, 4x26mm item# 47248612640 lot# 3207882.Cortical bone screw, 4x28mm item# 47248612840 lot# 3207888.G2.Report source: spain.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Radiographic images of the proximal right humerus were received and assessed by a radiologist (hcp) with the following assessment: "oblique fracture of the proximal to mid right humeral diaphysis with placement of an intramedullary rod and eventual loosening of the distal most screw within the proximal hardware." discharge notes pertaining to the initial surgery were provided and reviewed by a healthcare professional with the following findings: the patient had surgery on the right upper arm with a metal rod and screws to fix the bone.The x-ray shows the bone is in a good position.The arm is supported in a sling but can be removed for grooming and gentle pendulum exercises.The patient was discharged on the first day after surgery.Revision surgery notes with minimal dictation were also provided and reviewed by a healthcare professional, identifying an extraction of the affected screw.The surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." it can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, RIGHT, LONG, ÿ 7X260MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21885162
Report Number0009613350-2025-00333
Device Sequence Number3552969
Product Code HRS
UDI-Device Identifier00889024506015
UDI-Public(01)00889024506015(17)290202(17)3054420
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47249626007
Device Lot Number3054420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale
Patient Weight84 KG